Alert archive / California / Freeze Warnings in 2013

Freeze Warning 9, NWS Eureka, CA

November 3, 2013

NWS Eureka, CA issued this freeze warning at Nov 3, 2013, 9:03 AM PST. It took effect at Nov 4, 2013, 2:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2013, 9:03 AM PST (17:03 UTC)
In effect from
Nov 4, 2013, 2:00 AM PST
Expired
Nov 4, 2013, 9:00 AM PST
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WWUS76 KEKA 031703
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
903 AM PST SUN NOV 3 2013

CAZ003-076-040615-
/O.UPG.KEKA.FZ.A.0006.131104T0900Z-131104T1700Z/
/O.NEW.KEKA.FZ.W.0009.131104T1000Z-131104T1700Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
903 AM PST SUN NOV 3 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 


* TIMING...EARLY MONDAY MORNING AND LASTING FOR 3 T0 5 HOURS.

* LOW TEMPERATURES...27 TO 33.

* LOCATIONS...INTERIOR VALLEYS OF DEL NORTE...HUMBOLDT AND
  MENDOCINO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION.

&&



PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS
A LARGE AREA DURING THE GROWING SEASON.

&&

$$
3 follow-up statements
954 
WWUS76 KEKA 032308
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
308 PM PST SUN NOV 3 2013

CAZ003-076-041515-
/O.CON.KEKA.FZ.W.0009.131104T1000Z-131104T1700Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
308 PM PST SUN NOV 3 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST MONDAY. 

* TIMING...EARLY MONDAY MORNING FOR 3 T0 5 HOURS.

* LOW TEMPERATURES...27 TO 33.

* LOCATIONS...INTERIOR VALLEYS OF DEL NORTE...HUMBOLDT AND 
  MENDOCINO COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION.

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS
A LARGE AREA DURING THE GROWING SEASON.

&&

$$

CAZ001-002-041515-
/O.NEW.KEKA.FR.Y.0035.131104T1000Z-131104T1700Z/
REDWOOD COAST-MENDOCINO COAST-
308 PM PST SUN NOV 3 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST MONDAY. 


* LOW TEMPERATURES...MID TO UPPER 30S.

* LOCATIONS...COASTAL DEL NORTE...HUMBOLDT AND MENDOCINO
  COUNTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
314 
WWUS76 KEKA 041043
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
243 AM PST MON NOV 4 2013

CAZ003-076-041700-
/O.CON.KEKA.FZ.W.0009.000000T0000Z-131104T1700Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
243 AM PST MON NOV 4 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* TIMING...EARLY THIS MORNING FOR 3 TO 5 HOURS.

* LOW TEMPERATURES...27 TO 37.

* LOCATIONS...INTERIOR VALLEYS OF DEL NORTE...HUMBOLDT AND 
  MENDOCINO COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS
A LARGE AREA DURING THE GROWING SEASON.

&&

$$

CAZ001-002-041700-
/O.CON.KEKA.FR.Y.0035.000000T0000Z-131104T1700Z/
REDWOOD COAST-MENDOCINO COAST-
243 AM PST MON NOV 4 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* LOW TEMPERATURES...MID TO UPPER 30S.

* LOCATIONS...COASTAL DEL NORTE...HUMBOLDT AND MENDOCINO 
  COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
524 
WWUS76 KEKA 041631
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
831 AM PST MON NOV 4 2013


CAZ003-076-041745-
/O.EXP.KEKA.FZ.W.0009.000000T0000Z-131104T1700Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
831 AM PST MON NOV 4 2013

...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. 


$$

CAZ001-002-041745-
/O.EXP.KEKA.FR.Y.0035.000000T0000Z-131104T1700Z/
REDWOOD COAST-MENDOCINO COAST-
831 AM PST MON NOV 4 2013

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. 


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Nov 3, 6:47 AM PST, 2 hours 16 minutes earlier.

Area forecast discussion, Nov 3, 6:47 AM PST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
647 AM PST SUN NOV 3 2013

.SYNOPSIS...A COLDER AIR MASS WILL PERSIST OVER THE REGION FOR THE
NEXT COUPLE OF DAYS. WARMER WEATHER WILL RETURN BY MIDWEEK AS WEAK
HIGH PRESSURE BUILDS BACK IN OVER THE WESTERN STATES.

&&

.DISCUSSION...A COLD AIR MASS CONTINUES TO SETTLE ACROSS THE REGION
WITH TEMPERATURES FALLING INTO THE 30S AND 20S ACROSS MANY INTERIOR
LOCATIONS OVERNIGHT. SOME AREAS OF MENDOCINO COUNTY HAVE STAYED UP IN THE
UPPER 30S AND LOWER 40S DUE TO SOME STRONGER NORTHERLY WINDS. A
REPEAT OF THIS PAST NIGHT IS EXPECTED TONIGHT WITH TEMPERATURES
LIKELY A DEGREE OR TWO COLDER AND WINDS LIGHTER. SINCE A FROST
ADVISORY WAS RAISED OVERNIGHT FOR THE NORTH COAST INTERIOR ZONE AND
STILL RUNS THROUGH 8 AM...THE FREEZE WATCH WAS CONTINUED. HOWEVER
CONFIDENCE IS HIGH IN AT LEAST FROST CONDITIONS FOR INTERIOR AREAS
TONIGHT. WILL GIVE THE DAY SHIFT ANOTHER LOOK AT IT TODAY TO DECIDE
IF A FREEZE WARNING OR A FROST ADVISORY IS NEEDED FOR THE INTERIOR
ZONES AND WHETHER OR NOT A FROST ADVISORY MAY BE NEEDED FOR THE
COASTAL ZONES.

A WARM FRONT WILL BRING A CHANCE FOR RAIN TO HUMBOLDT AND DEL NORTE
COASTS LATE MONDAY INTO TUESDAY. ANY ACCUMULATIONS WILL BE LIGHT
WITH MODELS TRENDING TOWARD LESS RAINFALL RATHER THAN MORE. WEAK
RIDGING WILL BUILD OVERHEAD ON WEDNESDAY WITH DRY CONDITIONS
EXPECTED. MODELS ARE HAVING A VERY DIFFICULT TIME WITH THE LATE WEEK
SYSTEM WITH THE GFS TRENDING WEAKER AND FARTHER NORTH WHILE THE
ECMWF HAS KEPT VERY SIMILAR TO PREVIOUS RUNS INDICATING A TROUGH
ADVANCING TOWARD THE PACIFIC NORTHWEST COAST BRINGING RAIN TO
NORTHERN CALIFORNIA. LOWERED POPS SLIGHTLY ON THURSDAY INTO FRIDAY
CONSIDERING THE TREND OF THE GFS...BUT POPS ARE STILL WELL ABOVE
CLIMO. NEAR CLIMO TO SLIGHTLY ABOVE CLIMO POPS ARE CONTINUED INTO
NEXT WEEKEND AS A DEEP TROUGH IS CURRENTLY FORECAST BY BOTH MODELS
TO DEVELOP OFF THE WEST COAST LEAVING THE REGION IN DIFFLUENT
ONSHORE FLOW ALOFT. RPA

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS TODAY. HIGH
CLOUDINESS WILL INCREASE DURING THE MORNING HOURS AND SOME OPEN
CELLULAR STRATOCUMULUS WILL AFFECT THE IMMEDIATE COAST. WINDS WILL
BE MUCH LIGHTER THAN ON SAT...BUT SOME GUSTS OF 15 TO 20 KTS ARE
POSSIBLE BY AFTERNOON. SEC

&&

.MARINE...THE SMALL CRAFT ADVISORY FOR THE N OFFSHORE WATERS HAS
BEEN EXTENDED UNTIL EARLY MON MORNING. THE GALE WARNING FOR THE S
OFFSHORE WATERS HAS BEEN EXTENDED UNTIL MID-MORNING MON. NEAR SHORE
WATERS S OF CAPE MENDO HAVE FLIRTED WITH HAZARDOUS SEAS WARNING
CRITERIA...AND WILL GO AHEAD AND ISSUE THRU THIS EVENING.
OTHERWISE...REMAINDER OF THE FORECAST REMAINS ON TRACK WITH WINDS
GRADUALLY SUBSIDING EARLY IN THE COMING WEEK AS NW SWELL TRAIN
ENTERS THE AREA. SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING CAZ003-076.

     FROST ADVISORY UNTIL 8 AM PST THIS MORNING CAZ003.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 2 PM PST THIS AFTERNOON PZZ450.

     SMALL CRAFT ADVISORY UNTIL 9 AM PST MONDAY PZZ455.

     HAZARDOUS SEAS WARNING UNTIL MIDNIGHT PST TONIGHT PZZ455.

     SMALL CRAFT ADVISORY UNTIL 6 AM PST MONDAY PZZ470.

     GALE WARNING UNTIL 9 AM PST MONDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 3, 4:48 AM PST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
448 AM PST SUN NOV 3 2013

CAZ003-041300-
NORTH COAST INTERIOR-
448 AM PST SUN NOV 3 2013

...FROST ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FROST WILL BE POSSIBLE THROUGH THE MORNING HOURS AND A
FROST ADVISORY IS IN EFFECT THROUGH 8 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FREEZE WATCH IS CURRENTLY IN EFFECT FOR LATE TONIGHT THROUGH
MONDAY MORNING. SUB-FREEZING TEMPERATURES ARE POSSIBLE FOR
INTERIOR VALLEY LOCATIONS OF HUMBOLDT AND DEL NORTE COUNTIES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-041300-
MENDOCINO INTERIOR-
448 AM PST SUN NOV 3 2013

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WATCH IS CURRENTLY IN EFFECT.

PATCHY FROST WILL BE POSSIBLE THROUGH THE MORNING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FREEZE WATCH IS CURRENTLY IN EFFECT.

A FREEZE WATCH IS CURRENTLY IN EFFECT FOR LATE TONIGHT THROUGH
MONDAY MORNING. SUB-FREEZING TEMPERATURES ARE POSSIBLE FOR
INTERIOR VALLEY LOCATIONS OF MENDOCINO COUNTY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-041300-
REDWOOD COAST-MENDOCINO COAST-
448 AM PST SUN NOV 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED AREAS OF FROST ARE POSSIBLE THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MORE WIDESPREAD FROST IS POSSIBLE TONIGHT THROUGH MONDAY
MORNING ACROSS INTERIOR COASTAL VALLEYS AND COASTAL PLAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-041300-
UPPER TRINITY RIVER-
448 AM PST SUN NOV 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 1:16 AM PSTFrost AdvisoryEKA7 hr
Nov 3, 6:49 AM PSTHazardous Seas WarningEKA17 hr
Nov 3, 3:08 PM PSTFrost AdvisoryEKA18 hr

Nearby

Freeze Warnings in California, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.